| Catalog Number |
5101-90195 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/07/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Device history records and complaint history could not be reviewed because a lot number was not provided and the device was not returned.A non-conformance was initiated to investigate the root cause associated with this failure mode.The investigation revealed loctite®, a thread locker applied at the internal threaded interface between the metal shaft and radel® plastic handle, seeped beyond the threads (preventing adequate curing) and reacted with the radel® material.This resulted in the handle cracking and/or separating and, in some instances, leakage of loctite® from handle cracks.
Event or Problem Description
It was reported that an everest xt tab removal tool handle fractured intra-operatively.The surgery was successfully completed with no delay and no adverse consequences to the patient.
Additional Manufacturer Narrative
Stryker initiated a voluntary recall on (b)(6) 2020 and an urgent medical device recall letter was sent to the affected customers notifying them of the product issue and associated risks and providing instructions pertaining to the removal and return of the product to stryker.
Event or Problem Description